Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 75, NWS St. Louis, MO

March 27, 2008Crawford County, Washington County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 27, 2008, 8:00 PM CDT for Crawford County, Washington County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2008, 8:00 PM CDT (01:00 UTC)
Expired
Mar 27, 2008, 8:28 PM CDT
In force
28 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Crawford County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 81 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 4:39 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1283 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 280100
SVRLSX
MOC055-221-280145-
/O.NEW.KLSX.SV.W.0075.080328T0100Z-080328T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CDT THU MAR 27 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
  NORTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 845 PM CDT

* AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED 4 MILES EAST OF STEELVILLE...AND MOVING NORTHEAST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEASBURG...
  BOURBON...
  ANTHONIES MILL...
  RICHWOODS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3799 9146 3821 9118 3821 9078 3816 9074
      3785 9132
TIME...MOT...LOC 0100Z 235DEG 37KT 3798 9127

$$

TILLY
1 follow-up statement
000 
WWUS53 KLSX 280128
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
828 PM CDT THU MAR 27 2008

MOC055-221-280138-
/O.CAN.KLSX.SV.W.0075.000000T0000Z-080328T0145Z/
WASHINGTON MO-CRAWFORD MO-
828 PM CDT THU MAR 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAWFORD AND
NORTHWESTERN WASHINGTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

STRONG THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS NORTHERN 
WASHINGTON COUNTY THROUGH 9 PM.  A SEVERE THUNDERSTORM WATCH REMAINS 
IN EFFECT UNTIL 1 AM.

LAT...LON 3799 9146 3821 9118 3821 9078 3816 9074
      3785 9132
TIME...MOT...LOC 0128Z 235DEG 37KT 3814 9097

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:54 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 27, 6:54 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
654 PM CDT THU MAR 27 2008

.DISCUSSION...
UNSETTLED WX WILL CONTINUE TO PLAGUE REGION OVR THE NXT FEW
DAYS...ALTHOUGH WE SHUD GET A BIT OF A BREAK IN THE FRI-SAT TIME FRAME.

STILL WAITING FOR CONVECTION TO SHOW ITS HAND TO PIN DOWN TNGTS
PCPN. SO FAR MID LVL CAP HAS SUPPRESSED CNVTV INITIATION ALG AND S
OF VRY STG WRMFNT...BUT WITH APRCH OF SFC LO AND WHAT APRS TO BE A
WK SHTWV THINK FORCING WL OVERCOME INHIBITION TO GET TSRA GOING
OVR THE NXT HR OR TWO. HAVE CONTINUED VRY HIGH POPS FOR THE 00Z-
06Z TIME FRAME WITH THE EXPECTATION THAT STORMS WILL FIRE OVR MID
MO SHORTLY...THEN INCR IN AREAL COVERAGE AS THEY WORK INTO AND E
OF MS RVR VLY. WHILE STGST STORMS WL CERTAINLY BE OVR THE S HLF OF
FA DONT THINK THREAT WILL BE ENTIRELY LIMITED TO THE S...AS
ELEVATED CAPE IN VRY COLD AIR IN THE N COULD ALSO PRODUCE
MARGINALLY SVR HAIL FOR A WHILE THIS EVE. AND...LOCALLY HVY RAIN
CAN BE EXPECTED AS WELL.

CDFNT SHUD SURGE SWD DURG THE EVE...WITH TSRA THRT DMSNG FROM N
TO S AND CONFINING TSRA THRT TO FAR S COUNTIES AFT 06Z. TEMPS OVR
N WILL BE COLD ENOUGH TO SUPPORT SNOW...BUT UNCERTAIN THAT PCPN WL
LINGER IN THE COLD AIR LONG ENOUGH FOR THE CHGOVR TO OCR.

FRI-SAT SHUD BE THE QUIETEST DAYS IN THE NR TERM OF THE
FCST...ALTHOUGH THEY PROBABLY WONT BE TOTALLY RAIN-FREE. PCPN ON
FRI SHUD BE LIMITED TO SM LINGERING R- IN THE S DURG THE
MRNG...BUT BY SAT IT APRS THAT CNVTN WILL BGN TO THREATEN ONCE
AGAIN AS STG WAA DVLPS IN ADV OF NXT SHTWV...WITH ELEVATED TSRA
FORMING WITH RETURN OF MODEST INSTABILITY BUT STG ISENTROPIC
LIFT.

CERTAINLY...THE HEAVIEST PCPN THRT WL BE LT SATURDAY NIGHT...THRU
SUN AND MON...AND INTO MON NGT...AS VRY MOIST AND UNSTBL
AMS...QSNTRY FNTL BNDRY...AND SHTWV ENERGY INTERACT ACR AREA.
NO WAY TO SAY FOR CERTAIN HOW MUCH RAIN WILL FALL...BUT THIS IS
NOT THE KIND OF PATTERN WE NEED AFTER THE HEAVY RAIN AND NEAR
RECORD RIVER LEVELS OF LAST WEEK. ESF ISSUED EARLIER ON THIS THRT
AND WL REISSUE WITH THIS FCST PKG AS WELL.

TRUETT

&&

.AVIATION...
FOR THE 00Z TAFS...

LINE OF SHRA AND TSRA TO MOVE THRU THIS EVENING...WITH IFR/LIFR
CEILINGS AND MVFR VISIBILITIES EXPECTED TO CONTINUE OVERNIGHT
BEHIND THE SYSTEM. STRATUS WILL SCT OUT BY TOMORROW
AFTERNOON...WITH NORTH WINDS CONTINUING.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 27, 4:20 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT THU MAR 27 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
420 PM CDT THU MAR 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE AREA THIS EVENING. A
FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND LOCALIZED HEAVY RAIN. IN ADDITION...A FEW OF THE STORMS
ALONG AND SOUTH OF INTERSTATE 70 MAY PRODUCE STRONG GUSTY WINDS.

THERE IS ALSO A CHANCE FOR SNOW LATE TONIGHT FOR PARTS OF
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. NO SNOW
ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY AND SATURDAY
NIGHT...WITH AN EVEN GREATER THREAT OF THUNDERSTORMS ON
SUNDAY...MONDAY...AND INTO MONDAY NIGHT.

THE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT WILL BE CAPABLE OF
PRODUCING WIDESPREAD HEAVY RAIN...WHICH COULD MEAN ANOTHER FLOOD
THREAT FOR PARTS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY HAIL...HEAVY RAIN...OR STRONG
WINDS THAT THEY OBSERVE TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

In the hours before

Local storm report, Mar 27, 7:39 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
739 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             1 S MOSCOW MILLS        38.93N 90.92W
03/27/2008  E0.75 INCH       LINCOLN            MO   TRAINED SPOTTER

&&

FGLASS
Local storm report, Mar 27, 7:41 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
741 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             3 S TROY                38.93N 90.98W
03/27/2008  E0.75 INCH       LINCOLN            MO   TRAINED SPOTTER

0738 PM     HAIL             CHERRYVILLE             37.85N 91.28W
03/27/2008  M1.00 INCH       CRAWFORD           MO   TRAINED SPOTTER

&&

FGLASS
Local storm report, Mar 27, 7:42 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     HAIL             TROY                    38.98N 90.98W
03/27/2008  E0.75 INCH       LINCOLN            MO   NWS EMPLOYEE

&&

FGLASS
Local storm report, Mar 27, 7:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
746 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             2 N MCKITTRICK          38.76N 91.44W
03/27/2008  E0.75 INCH       MONTGOMERY         MO   TRAINED SPOTTER

&&

FGLASS
Local storm report, Mar 27, 7:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
750 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             2 SW STEELVILLE         37.95N 91.38W
03/27/2008  E1.00 INCH       CRAWFORD           MO   TRAINED SPOTTER

&&

FGLASS
Local storm report, Mar 27, 7:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
751 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             TROY                    38.98N 90.98W
03/27/2008  E0.88 INCH       LINCOLN            MO   TRAINED SPOTTER

&&

FGLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:03 PM CDTSevere Thunderstorm WarningLSXGasconade, Lincoln, Montgomery, Saint Charles, Warren42 min
Mar 27, 7:12 PM CDTSevere Thunderstorm WarningLSXSaint Charles48 min
Mar 27, 7:16 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Warren44 min
Mar 27, 7:29 PM CDTTornado WarningLSXCrawford, Iron, Washington46 min
Mar 27, 7:42 PM CDTTornado WarningLSXReynolds48 min
Mar 27, 7:46 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Lincoln, Montgomery, Saint Charles, Saint Louis and 1 more59 min
Mar 27, 8:10 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Gasconade, Montgomery, Osage50 min
Mar 27, 8:11 PM CDTTornado WarningLSXIron, Saint Francois, Washington34 min
Mar 27, 8:25 PM CDTTornado WarningLSXReynolds35 min
Mar 27, 8:50 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Warren31 min
Mar 27, 8:54 PM CDTTornado WarningLSXIron, Reynolds36 min
Mar 27, 8:57 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis16 min
Mar 27, 8:59 PM CDTTornado WarningLSXReynolds46 min
Mar 27, 9:07 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois38 min
Mar 27, 9:25 PM CDTTornado WarningLSXMadison50 min
Mar 27, 10:00 PM CDTSevere Thunderstorm WarningLSXMadison31 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.